|Preventing resistance (drugs with significantly different half-lives) when stopping early treatment
Jan 13, 2005
I am currently on Truvada and Boosted Reyataz. I have been on this treatment for a year and a half (only missed one dose). I started the treatment 2 months after being infected and my viral load is undetectable and my tcells are 700+. I have decided to stop treatment but am concerned about developing resistance due to differences in half-lives of the drugs I am taking.
I believe Emtriva has a half-life of around 37 hours and Viread is around 60 hours (probably intercellular half-lives). Reyataz serum half-life is around 7 hours (I think this is unboosted Reyataz, not sure about boosted Reyataz and I am unsure of the intercellular half-life). Because of the significant differences in half-lives and the fact that I want to avoid NRTI resistance if at all possible, (particularly Emtriva), my plan is to stop Emtriva and Viread (Truvada) one day prior to stopping Reyataz.
Is this wise? If so, is one day enough or should I continue Reyataz/Norvir for two days or more after stopping Truvada?
| Response from Dr. Pierone
Differing half lives of HIV medications is more of an issue with medications like Sustiva and Viramune because they may persist for 1 to 2 weeks and resistance develops quickly. With nukes like Viread and Emtriva this is less of a concern because resistance does not develop that readily. Nonetheless, from a pharmacologic perspective, it would not be unreasonable to stop the Truvada 2 or 3 days before the Norvir and Reyataz. Good luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can U Get HIV From Giving Handjob?
- Can You Catch HIV From Having Sex During Period?
- Chances Of Catching HIV From Unprotected Anal Sex Without Ejaculation
- Chances Of Getting AIDS From Unprotected Vaginal Sex
- Chances Of Getting HIV From Sex With Sex Worker
- Do People Get HIV From Vaginal Secretions?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.